Advertisement

A Coupling Interface Method for a Nonlinear Parabolic-Elliptic Problem

  • Juri D. Kandilarov
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5434)

Abstract

A coupling interface method (CIM) on uniform cartesian grid for solving parabolic-elliptic problems is proposed. The domain Ω is divided in two subregions Ω and Ω  + . On Ω we consider an elliptic equation with nonlinear term and on Ω  +  - a linear parabolic equation. On the interface Γ the standard transmission conditions are stated: the jumps of the solution and the flux are zero. A method of upper and lower solutions is used to deal with the nonlinearity. Numerical experiments are discussed.

Keywords

Lower Solution Jump Condition Interface Problem Interface Curve Local Truncation Error 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Brayanov, I.A., Kandilarov, J.D., Koleva, M.N.: Immersed Interface Difference Schemes for a Parabolic-Elliptic Interface Problem. In: Lirkov, I., Margenov, S., Waśniewski, J. (eds.) LSSC 2007. LNCS, vol. 4818, pp. 661–669. Springer, Heidelberg (2008)CrossRefGoogle Scholar
  2. 2.
    Chern, I.-L., Shu, Y.-C.: A coupling interface method for elliptic interface problems. J. of Comput. Phys. 225(2), 2138–2174 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Al-Droubi, A., Renardy, M.: Energy methods for a parabolic-hyperbolic interface problem arising in electromagnetism. J. Appl. Math. Phys. 39, 931–936 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Henry, J.: Optimization of fermentation reactor with non-moving layer. In: Num. Meth. in Appl. Math., Science, Siberian Branch, Novosibirsk, pp. 163–173 (1982) (in Russian)Google Scholar
  5. 5.
    Jovanovic, B., Vulkov, L.: On the convergence of difference schemes for the heat equation with concentrated capacity. Numer. Math. 89(04), 715–734 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Jovanovic, B., Vulkov, L.: On the convergence of difference schemes for parabolic problems with concentrated data. IJNAM 5(03), 386–407 (2008)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Kandilarov, J.D.: Immersed-boundary level set approach for numerical solution of elliptic interface problems. In: Lirkov, I., Margenov, S., Waśniewski, J., Yalamov, P. (eds.) LSSC 2003. LNCS, vol. 2907, pp. 456–464. Springer, Heidelberg (2004)CrossRefGoogle Scholar
  8. 8.
    Kandilarov, J.: A monotone iterative method for numerical solution of diffusion equations with nonlinear localized chemical reactions. In: Boyanov, T., Dimova, S., Georgiev, K., Nikolov, G. (eds.) NMA 2006. LNCS, vol. 4310, pp. 615–622. Springer, Heidelberg (2007)CrossRefGoogle Scholar
  9. 9.
    Kandilarov, J., Vulkov, L.: The immersed interface method for a nonlinear chemical diffusion equation with local sites of reactions. Numer. Algor. 36, 285–307 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kandilarov, J., Vulkov, L.: The immersed interface method for two-dimensional heat-diffusion equations with singular own sources. Appl. Num. Math. 57, 486–497 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Li, Z., Pao, C.V., Qiao, Z.: A finite difference method and analysis for 2D nonlinear Poisson-Boltzmann equations. J. Sci. Comput. 30, 61–81 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Li, Z., Ito, K.: The Immersed Interface Method: Numerical Solutions of PDEs Involving Interfaces and Irregular Domains. SIAM, Philadelphia (2006)CrossRefzbMATHGoogle Scholar
  13. 13.
    Morton, K.W., Mayers, D.F.: Numerical Solution of Partial Differential Equations. Cambridge University Press, Cambridge (1995)zbMATHGoogle Scholar
  14. 14.
    Pao, C.V.: Nonlinear Parabolic and Elliptic Equations. Plenum Press, New York (1992)zbMATHGoogle Scholar
  15. 15.
    Vulkov, L., Kandilarov, J.: Construction and implementation of finite-difference schemes for systems of diffusion equations with localized nonlinear chemical reactions. Comp. Math. Math. Phys. 40, 705–717 (2000)zbMATHGoogle Scholar
  16. 16.
    Zhou, Y.C., Zhao, S., Feig, M., Wei, G.W.: High order matched interface and boundary method for elliptic equations with discontinuous coefficients and singular sources. J. Comput. Phys. 213, 1–30 (2005)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  • Juri D. Kandilarov
    • 1
  1. 1.Faculty of Natural Sciences and EducationUniversity of RousseRousseBulgaria

Personalised recommendations